4 doctors weighed in:
Is it safe for somebody with epilepsy to get marcaine or lidocaine injections?
4 doctors weighed in

Dr. Karen Sibert
Anesthesiology
3 doctors agree
In brief: Yes!
It is perfectly safe for someone with a seizure disorder to receive Lidocaine or bupivacaine (marcaine) in the right dose for age and weight.
You may have heard that an overdose of these drugs can cause seizures, and that is correct. But it has to be an extreme overdose, given quickly. In the right dose, these drugs are safe and very helpful for numbing, for nerve blocks, or epidurals.

In brief: Yes!
It is perfectly safe for someone with a seizure disorder to receive Lidocaine or bupivacaine (marcaine) in the right dose for age and weight.
You may have heard that an overdose of these drugs can cause seizures, and that is correct. But it has to be an extreme overdose, given quickly. In the right dose, these drugs are safe and very helpful for numbing, for nerve blocks, or epidurals.
Dr. Karen Sibert
Dr. Karen Sibert
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
23 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors